Funnel Cloud, Garfield
- When
- March 26, 4:01 PM CST
- Where
- Garfield County, 3 mi SE of (Wdg) Woodring Arpt
- Reported by
- Airplane Pilot
- Coordinates
- 36.349, -97.742
Showers and very isolated thunderstorms moved through Oklahoma during the day on the 26th. Very low cloud bases and sufficient wind shear created areas of weak rotation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Showers and very isolated thunderstorms moved through Oklahoma during the day on the 26th. Very low cloud bases and sufficient wind shear created areas of weak rotation. Brief funnel clouds formed east of Enid, although there was no confirmation of any touching the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 26, 2:50 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT MON MAR 26 2007 .DISCUSSION... MOISTURE CONTINUES TO FLOW NORTH AHEAD OF AN UPPER-LEVEL LOW NOW CENTERED NEAR MIDLAND TEXAS. ALTHOUGH RAIN WILL FALL OVER MOST OF OUR FORECAST AREA TONIGHT... THE HEAVIEST RAIN SHOULD BE OVER OUR SOUTHEAST COUNTIES. RAIN WILL SLOWLY DIMINISH THROUGH TOMORROW AFTERNOON AS THE SYSTEM CONTINUES TO DRIFT NORTHEAST AND WEAKEN. WE DID CONSIDER A FLOOD WATCH FOR TONIGHT... BUT THE CURRENT EXPECTATION IS THAT THE RAINFALL WILL NOT BE SUFFICIENTLY HEAVY TO WARRANT ONE. AFTER A BRIEF RESPITE ON TUESDAY NIGHT AND WEDNESDAY MORNING... RAIN IS EXPECTED TO DEVELOP AGAIN WEDNESDAY AFTERNOON OR EARLY EVENING. THIS TIME... THE RAIN WILL PROBABLY BE IN THE FORM OF STRONG TO SEVERE THUNDERSTORMS... ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE STORMS SHOULD ADVANCE EAST DURING THE EVENING AND OVERNIGHT... THEN TURN MORE INTO A HEAVY RAIN EVENT AGAIN BY EARLY THURSDAY. AFTER THURSDAY... THINGS BECOME REALLY COMPLICATED. MODELS ARE IN POOR AGREEMENT BOTH WITH THEMSELVES AND WITH EACH OTHER. SINCE THE ECMWF WAS THE MEDIUM-RANGE MODEL OF CHOICE... OUR FORECAST IS BASED MOST HEAVILY ON IT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 74 60 79 / 80 50 10 30 HOBART OK 57 75 59 79 / 50 30 10 30 WICHITA FALLS TX 58 77 60 82 / 70 30 10 30 GAGE OK 54 77 56 78 / 40 30 10 20 PONCA CITY OK 59 73 61 80 / 80 60 10 30 DURANT OK 60 74 63 80 / 90 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON MAR 26 2007
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THIS
AFTERNOON AND TONIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. THIS
ACTIVITY IS OCCURRING RESPONSE TO AN UPPER LEVEL STORM SYSTEM THAT
WILL CONTINUE MOVING NORTHEAST ACROSS TEXAS THROUGH TONIGHT.
ALTHOUGH THE MOISTURE HAS BEEN INCREASING OVER THE REGION... THE
INSTABILITY WILL REMAIN LOW AND SEVERE WEATHER IS NOT EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
RAIN AND ISOLATED THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
BEFORE THE STORM SYSTEM MOVES TO THE EAST AND NORTHEAST OF THE AREA.
A MORE SIGNIFICANT STORM SYSTEM WILL THEN MOVE INTO THE PLAINS LATER
THIS WEEK. THUNDERSTORM CHANCES WILL INCREASE OVER THE AREA
WEDNESDAY THROUGH THURSDAY NIGHT WITH SEVERE WEATHER POSSIBLE
WEDNESDAY AND THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSThe Vance AFB radar (KVNX), 56 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23544, 23545.